Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 20, 2018, 6:21 PM CDT for Okaloosa County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- May 20, 2018, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS84 KMOB 202321 SPSMOB Special Weather Statement National Weather Service Mobile AL 621 PM CDT SUN MAY 20 2018 FLZ205-202345- Okaloosa Inland FL- 621 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN OKALOOSA COUNTY UNTIL 645 PM CDT... At 618 PM CDT, the strong thunderstorm was located 8 miles northeast of Baker, or 10 miles north of Crestview, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Blackman, Cannon Town and Karick Lake. LAT...LON 3082 8650 3081 8679 3100 8679 3099 8652 TIME...MOT...LOC 2318Z 083DEG 12KT 3091 8660 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 20, 3:04 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 20, 3:04 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 304 PM CDT Sun May 20 2018 .NEAR TERM /Now Through Monday/...An inverted weak upper trough over the eastern Gulf of Mexico, north Florida, southern Alabama and southwest Georgia will continue to move slowly northward, with an upper weak closed low likely forming over the western Florida panhandle and much of south Alabama by Monday morning. The surface ridge extending from the western Atlantic across the southeast states and northern gulf will persist, however there will be a very weak easterly wave will move slowly over the northeastern gulf over the next 24 hours. A light east to southeast wind flow will remain through noon Monday. The ongoing isolated to scattered showers and thunderstorms will persist through mid evening, and dissipate by midnight. Some isolated storms this evening could develop moderate convection, with winds up to 40 mph. In addition, a moderate Rip Current Risk will continue through tonight. Showers and thunderstorms will redevelop again Monday across the entire forecast area, with precipitation chances ranging from 50 to 70 percent. Both of the GFS and NAM have MLCapes ranging from 700- 1200 J/kg by early Monday afternoon, so a few of the storms could become strong with winds up to 40 mph. /22 .SHORT TERM /Monday night Through Wednesday night/...A modest upper trof over the area gradually retreats into the central Gulf during the period as a Plains upper ridge begins to advance into the eastern states. A weak surface reflection trof will be present over the area on Tuesday which will aid in convective generation and expect scattered to numerous showers and storms to develop. While this feature dissipates Tuesday night, a surface low which passes well to the north brings another weak surface trof into the central Gulf coast states which lingers through Wednesday. When the upper trof retreats into the central Gulf, an inverted surface trof is expected to develop with this feature over the central Gulf (possibly from a weak/remnant tropical wave), extending from a potential surface low near the Yucatan Peninsula. Low level convergence along the weak surface trof over the forecast area may be enhanced a bit on Wednesday due to the development of this feature. As such, have gone with likely pops for most of the area on Wednesday. May see some strong storms develop each day. /29 .LONG TERM /Thursday Through Sunday/...An interesting forecast pattern is in store for the region. An upper ridge weakens while continuing eastward across the eastern states early in the period and is followed by an amplifying upper trof which moves from the north central states into the eastern states through Sunday. During this evolution, the weak upper trof over the central Gulf strengthens somewhat and advances northward to the central Gulf coast. There is a large amount of uncertainty as to what will transpire with relation to the inverted surface trof which previously developed over the central Gulf area including the possible surface low near the Yucatan. Some guidance advances the surface low northward across the Gulf to the north central Gulf coast Saturday into Sunday while other guidance has no Gulf development. As a compromise, expect a surface trof to persist over the central Gulf through much of the period and will have to continue to monitor. Given the uncertainty, have continued with good chance pops each day through the period. /29 && .MARINE...Currently a weak surface ridge will persist over the southeast through the middle of next week. While at the same time a series of weak inverted troughs move across the northeast Gulf of Mexico. As a result, winds will be easterly to southeasterly tonight through Monday, then they become more consistently onshore through the remainder of the forecast period. Expect rain and thunderstorm chances to exist everyday through Friday. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 66 87 69 88 69 88 68 88 / 50 70 30 50 40 50 40 50 Pensacola 68 84 71 86 72 86 70 87 / 50 70 50 50 40 50 40 50 Destin 72 80 72 84 73 82 74 83 / 50 70 50 50 40 50 40 50 Evergreen 65 84 67 87 69 86 67 87 / 50 70 40 60 40 60 40 50 Waynesboro 66 84 66 89 67 86 68 86 / 50 50 30 50 30 50 30 40 Camden 66 83 68 86 68 85 67 86 / 50 60 40 50 30 60 30 50 Crestview 65 83 68 88 68 86 67 87 / 50 70 50 60 40 60 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 20, 4:52 AM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 452 AM CDT Sun May 20 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-211000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 452 AM CDT Sun May 20 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Isolated afternoon thunderstorms may produce brief strong wind gusts along outflow boundaries with frequent lightning and brief locally heavy rainfall. There is a moderate risk of rip currents across area beaches on today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. GMZ630>632-634>636-650-655-670-675-211000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 452 AM CDT Sun May 20 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds and seas will be locally higher near isolated to scattered storms. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 20, 3:53 PM CDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Mobile AL 353 PM CDT SUN MAY 20 2018 ALZ059-262-FLZ201-202145- Baldwin Inland AL-Escambia AL-Escambia Inland FL- 353 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 445 PM CDT... At 352 PM CDT, the strong thunderstorm was located near Atmore, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Atmore, I65 And CR 1, I65 And AL 21, Poarch Creek Reservation and Bratt. LAT...LON 3112 8737 3095 8732 3084 8767 3110 8774 TIME...MOT...LOC 2052Z 078DEG 11KT 3102 8743
Special weather statement, May 20, 3:55 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CDT SUN MAY 20 2018
ALZ055-202145-
Monroe AL-
355 PM CDT SUN MAY 20 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE COUNTY UNTIL 445 PM CDT...
At 354 PM CDT, the strong thunderstorm was located 6 miles northwest
of Monroeville, moving southwest at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Monroeville, Frisco City and Peterman.
LAT...LON 3158 8723 3137 8745 3153 8760 3155 8757
3162 8756 3172 8737
TIME...MOT...LOC 2054Z 050DEG 8KT 3161 8737Special weather statement, May 20, 4:54 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Mobile AL 454 PM CDT SUN MAY 20 2018 ALZ052-053-202245- Clarke AL-Washington AL- 454 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 545 PM CDT... At 454 PM CDT, the strong thunderstorm was located 6 miles northeast of Jackson, moving west at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jackson and Leroy. LAT...LON 3164 8768 3145 8768 3137 8795 3166 8802 TIME...MOT...LOC 2154Z 092DEG 9KT 3155 8781
Special weather statement, May 20, 5:23 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Mobile AL 523 PM CDT SUN MAY 20 2018 ALZ056-060-202315- Conecuh AL-Covington AL- 523 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL CONECUH AND NORTHWESTERN COVINGTON COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, the strong thunderstorm was located near River Falls, or 7 miles northwest of Andalusia, moving west at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Andalusia, River Falls, Red Level, Heath and Gantt. LAT...LON 3151 8651 3135 8643 3123 8671 3146 8681 TIME...MOT...LOC 2223Z 070DEG 9KT 3141 8655
Special weather statement, May 20, 5:50 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Mobile AL 550 PM CDT SUN MAY 20 2018 FLZ205-202315- Okaloosa Inland FL- 550 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN OKALOOSA COUNTY UNTIL 615 PM CDT... At 550 PM CDT, the strong thunderstorm was located over Laurel Hill, or 8 miles southwest of Florala, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Laurel Hill. LAT...LON 3085 8665 3099 8664 3099 8639 3085 8639 TIME...MOT...LOC 2250Z 097DEG 14KT 3093 8643
Special weather statement, May 20, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 621 PM CDT SUN MAY 20 2018 FLZ205-202345- Okaloosa Inland FL- 621 PM CDT SUN MAY 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN OKALOOSA COUNTY UNTIL 645 PM CDT... At 618 PM CDT, the strong thunderstorm was located 8 miles northeast of Baker, or 10 miles north of Crestview, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Blackman, Cannon Town and Karick Lake. LAT...LON 3082 8650 3081 8679 3100 8679 3099 8652 TIME...MOT...LOC 2318Z 083DEG 12KT 3091 8660
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:35 PM CDT | Special Weather Statement | MOB | Clarke, Conecuh, Monroe | 40 min |
| May 19, 9:44 PM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| May 20, 3:08 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| May 20, 3:12 PM CDT | Special Weather Statement | MOB | Baldwin | 33 min |
| May 20, 3:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| May 20, 3:55 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| May 20, 4:54 PM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| May 20, 5:03 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 27 min |
| May 20, 5:23 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| May 20, 5:30 PM CDT | Special Marine Warning | MOB | 45 min | |
| May 20, 1:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| May 20, 5:50 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| May 20, 12:16 AM CDT | Special Weather Statement | MOB | Wayne | 14 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.